Oklahoma, 2013Hail and Damaging Wind in Oklahoma, September 19, 2013
September 19, 2013 · NWS TSA · 3 events in 2 counties and zones
Scattered thunderstorms developed across northeastern Oklahoma during the early afternoon hours of the 19th, ahead of a cold front moving into the region from Kansas. The stronger storms produced localized damaging wind and some hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed across northeastern Oklahoma during the early afternoon hours of the 19th, ahead of a cold front moving into the region from Kansas. The stronger storms produced localized damaging wind and some hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 19, 11:27 AM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Sep 19, 11:27 AM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1227 PM CDT THU SEP 19 2013
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 18Z TAFS... VFR CONDITIONS WILL PREVAIL AT ALL SITES INTO
FRIDAY MORNING. AFTERNOON CONVECTIVE ACTIVITY MAY AFFECT THE
VICINITY OF NORTHEAST OKLAHOMA SITES TODAY. A COLD FRONT APPROACHING
THE REGION WILL INCREASE THUNDERSTORM CHANCES AT ALL SITES THIS
EVENING THROUGH THE END OF THE FORECAST PERIOD. MVFR CEILINGS ARE
EXPECTED AT ARKANSAS SITES BEGINNING AROUND 12Z FRIDAY.
&&
.PREV DISCUSSION... /ISSUED 1059 AM CDT THU SEP 19 2013/
..UPDATE...
DISCUSSION...
HAVE ONLY MADE A FEW MINOR CHANGES TO THE GRIDS THIS MORNING...
SUCH AS DELAYING THE ONSET OF POPS UNTIL LATER IN THE AFTERNOON.
HOWEVER... NONE OF THE SMALL CHANGES AFFECT ANY OF THE CURRENT
PRODUCTS... SO NO UPDATE WILL BE SENT OUT AT THIS TIME.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
AVIATION...06
Hazardous weather outlook, Sep 19, 11:55 AM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1255 PM CDT THU SEP 19 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1255 PM CDT THU SEP 19 2013
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...LIMITED.
AREA...NORTH OF INTERSTATE 44...SPREADING SOUTHWARD FRIDAY.
ONSET...PRIMARILY AFTER MIDNIGHT.
DISCUSSION...
SCATTERED THUNDERSTORMS ARE CURRENTLY DEVELOPING ACROSS EAST
CENTRAL OKLAHOMA. THIS ACTIVITY WILL INCREASE IN COVERAGE DURING
THE AFTERNOON. SOME OF THESE STORMS COULD BE STRONG TO SEVERE...
PRODUCING DAMAGING WINDS AND LARGE HAIL ALONG WITH LOCALLY HEAVY
RAINFALL.
MORE WIDESPREAD THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT THIS
EVENING AND MOVE INTO NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS LATE
TONIGHT. THESE STORMS WILL ALSO POSE A LIMITED RISK OF SEVERE
WEATHER AS WELL AS HEAVY RAINFALL. LARGE HAIL AND STRONG GUSTY WINDS
WILL BE THE MAIN THREAT WITH ANY SEVERE STORMS. THE THUNDERSTORM
ACTIVITY AND HEAVY RAINFALL WILL SLOWLY TRANSLATE SOUTHWARD
DURING THE DAY FRIDAY ALONG WITH THE PROGRESS OF THE COLD FRONT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY THROUGH WEDNESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
NUMEROUS THUNDERSTORMS ARE EXPECTED FRIDAY ALONG A COLD
FRONT AS IT PUSHES SOUTHWARD ACROSS MUCH OF EASTERN OKLAHOMA
AND WESTERN ARKANSAS. LOCALLY HEAVY RAINFALL IS LIKELY DURING
THIS TIMFRAME. DRY AND NOTICEABLY COOLER WEATHER WILL PREVAIL
OVER THE WEEKEND WITH WARMER TEMPERATURES RETURNING NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Sep 19, 11:40 AM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1240 PM CDT THU SEP 19 2013
OKZ064-065-191815-
CREEK OK-OKFUSKEE OK-
1240 PM CDT THU SEP 19 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CREEK
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN OKFUSKEE
AT 1240 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF MILFAY...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PADEN...BOLEY...MASON...WELTY...
BRISTOW...MILFAY...SLICK...DEPEW...SILVER CITY AND KELLYVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3571 9663 3614 9649 3592 9610 3585 9615
3585 9619 3579 9619 3544 9644 3545 9645
3545 9648 3543 9649 3545 9655 3539 9653
3539 9655 3543 9663
TIME...MOT...LOC 1740Z 216DEG 19KT 3570 9648Special weather statement, Sep 19, 12:46 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
146 PM CDT THU SEP 19 2013
OKZ055-060-061-191915-
ROGERS OK-TULSA OK-WASHINGTON OK-
146 PM CDT THU SEP 19 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN ROGERS...NORTHERN TULSA AND WASHINGTON
AT 147 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF OWASSO...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TULSA...OOLOGAH...TALALA...OWASSO...
COLLINSVILLE AND VERA.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3645 9549 3624 9586 3632 9600 3636 9600
3663 9587
TIME...MOT...LOC 1847Z 223DEG 14KT 3633 9591Thunderstorm Wind, Tulsa
- When
- September 19, 12:55 PM CST to 1:05 PM CST
- Where
- Tulsa County, Tulsa
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 36.150, -95.950
Strong thunderstorm wind blew down a few trees and snapped large tree limbs near Tulsa Hills, near Utica Square, and in midtown Tulsa. One of the trees that was blown down in midtown fell onto a home.
Hail, Tulsa
- When
- September 19, 1:00 PM CST
- Where
- Tulsa County, Tulsa
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.150, -95.950
Hail, Creek
- When
- September 19, 1:07 PM CST
- Where
- Creek County, Mannford
- Measured
- 0.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 36.250, -96.420
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Indiana, September 19, 20132 deaths · 1 injured · $75,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Iowa, September 19, 2013$2.3 million · 1.75 in hail · 65 events
- Heat in California, September 19, 20131 death · 1 event
- Hail and Damaging Winds in Wisconsin, September 19, 2013$7.1 million · 1 in hail · 14 events
- Flooding and High Wind in Guam, September 19 to 20, 2013$1.1 million · 52 kt wind · 4 events
- Hail and Damaging Winds in Minnesota, September 19, 20131 injured · $205,000 · 2 in hail · 27 events
- Hail and Damaging Winds in Iowa, September 19, 2013$215,000 · 1 in hail · 23 events
- Flash Flooding and Flood in Texas, September 19 to 20, 20133 injured · $75,000 · 4 events
- Flash Flooding in Texas, September 19, 2013$45,000 · 6 events
- Damaging Winds in Missouri, September 19, 2013$50,000 · 56 kt wind · 2 events
- Lightning Strike in Illinois, September 19, 2013$25,000 · 1 event
- Flash Flooding and Flood in Texas, September 19 to 20, 201312 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 476604, 476605, 476606.